Alert archive / Pennsylvania / Frost Advisories in 2021
Frost Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this frost advisory at May 12, 2021, 11:40 AM EDT for 14 counties in Pennsylvania; 11 counties in Ohio; 9 counties in West Virginia. It took effect at May 13, 2021, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2021, 11:40 AM EDT (15:40 UTC)
- In effect from
- May 13, 2021, 2:00 AM EDT
- Expired
- May 13, 2021, 7:22 AM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS71 KPBZ 121540 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1140 AM EDT Wed May 12 2021 WVZ514-122345- /O.UPG.KPBZ.FZ.A.0005.210513T0600Z-210513T1300Z/ /O.NEW.KPBZ.FZ.W.0006.210513T0600Z-210513T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1140 AM EDT Wed May 12 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Eastern Tucker County. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost and freeze conditions may kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>513-122345- /O.NEW.KPBZ.FR.Y.0006.210513T0600Z-210513T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 1140 AM EDT Wed May 12 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
378 WWUS71 KPBZ 122250 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 650 PM EDT Wed May 12 2021 WVZ514-130700- /O.CON.KPBZ.FZ.W.0006.210513T0600Z-210513T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 650 PM EDT Wed May 12 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Eastern Tucker County. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost and freeze conditions may kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>513-130700- /O.CON.KPBZ.FR.Y.0006.210513T0600Z-210513T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 650 PM EDT Wed May 12 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
993 WWUS71 KPBZ 130515 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 115 AM EDT Thu May 13 2021 WVZ514-131200- /O.CON.KPBZ.FZ.W.0006.210513T0600Z-210513T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 115 AM EDT Thu May 13 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Eastern Tucker County. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>513-131200- /O.CON.KPBZ.FR.Y.0006.210513T0600Z-210513T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 115 AM EDT Thu May 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest, southwest and western Pennsylvania, east central Ohio and northern and the northern panhandle of West Virginia. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
238 WWUS71 KPBZ 131122 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 722 AM EDT Thu May 13 2021 WVZ514-131230- /O.CAN.KPBZ.FZ.W.0006.000000T0000Z-210513T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 722 AM EDT Thu May 13 2021 ...FREEZE WARNING IS CANCELLED... Temperature will warm rapidly this morning. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>513-131230- /O.CAN.KPBZ.FR.Y.0006.000000T0000Z-210513T1200Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 722 AM EDT Thu May 13 2021 ...FROST ADVISORY IS CANCELLED... Temperature will warm rapidly this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at May 12, 7:17 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 12, 7:17 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 717 AM EDT Wed May 12 2021 .SYNOPSIS... Cold temperature will moderate toward weeks end, but mostly dry weather will continue. && .NEAR TERM /THROUGH TONIGHT/... No appreciable changes were made for the post-dawn update other than to drop the Frost/Freeze headlines for this morning. Previous...Dry weather will continue today with high pressure in place across the Midwest. Northerly flow will maintain temperatures below seasonal averages. Temperatures will get to around 60 today and then fall back into the 30s tonight with strong radiational cooling. Expect areas of frost again. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... The region will remain underneath upper-level troughing and on the east side of surface high pressure through the short term period. Slight warming trend expected each day, but temps will remain below climo. Rain is possible in the Allegheny Mountains on Friday with a passing shortwave trough. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Weak passing shortwaves within NW flow may create low chance precipitation through the weekend. Otherwise, high pressure should maintain dry conditions with slowly rising temperature readings. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... Surface high pressure will remain in place across the region with VFR conditions in place. Some lower level cloud cover may develop off the lake in the morning with some 5 KFT layers but will quickly lift through the day. Skies will then clear out by this evening. Winds will a possible increasing gradient may lead to some isolated 15 to 20 knots gusts this afternoon but will largely remain under 10 knots from the northwest. .Outlook... The next chc for restrictions and rain wl come with late week trough passage. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...Freeze Watch from late tonight through Thursday morning for WVZ514. &&
Hazardous weather outlook, May 12, 11:40 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1140 AM EDT Wed May 12 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>513-131545- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 1140 AM EDT Wed May 12 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-131545- Eastern Tucker- 1140 AM EDT Wed May 12 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:45 AM EDT | Freeze Watch | PBZ | Tucker | 8 hr |
| May 12, 11:40 AM EDT | Freeze Warning | PBZ | Tucker | 20 hr |
Nearby
Frost Advisories in Pennsylvania, 2021Frost Advisories in Ohio, 2021Frost Advisories in West Virginia, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.